Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 13, 2003, 8:10 PM CDT for Oldham County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 13, 2003, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 140116 FFWAMA TXC359-140400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... OLDHAM COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF VEGA * UNTIL 1100 PM CDT * AT 809 PM CDT...FLASH FLOODING WAS REPORTED ALONG THE NORTH SERVICE ROAD OF INTERSTATE 40 BETWEEN VEGA AND ADRIAN...THE STORMS PRODUCING THE HEAVY RAIN ARE MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BOISE AND WILDORADO IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3558 10298 3522 10297 3521 10218 3559 10221 $$ 05
1 follow-up statement
000 WGUS74 KAMA 140241 FFSAMA TXC359-140400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 937 PM CDT FRI JUN 13 2003 ...A FLASH FLOOD WARNING CONTINUES FOR OLDHAM COUNTY UNTIL 1100 PM CDT... AT 937 PM CDT...THE PUBLIC REPORTS 8 TO 9 INCHES OF WATER COVERS PORTIONS OF HIGHWAY 385...TWO MILES SOUTH OF THE CITY OF VEGA. ALTHOUGH THE HEAVY RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. LAT...LON 3560 10299 3521 10297 3522 10219 3561 10220 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:08 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 1:08 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 108 PM CDT FRI JUN 13 2003 BASED ON GOES-WEST RAPID SCAN VIS SAT IMAGERY AND REGIONAL SFC OBS INCLUDING THE OK/TX/WTX PNHDL SCHOOL NET/MESONETS...NUMEROUS OUTFLOW BOUNDARIES ARE IN PLACE ACROSS THE REGION AND ARE THE PRIMARY MECHANISM FOR THE AMPLE MOISTURE OVER THE PNHDLS AND ERN NM. AS OF 17Z A DL HAD DEVELOPED AND WAS LOCATED IN THE PERMIAN BASIN AND EXTENDED SOUTH. SOUTHEAST BOUNDARY LAYER FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE PNHDLS THROUGH TONIGHT AS A SERIES OF WEAK S-W TROUGHS MOVE OVER THE REGION. DEEP MOIST CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING SHOULD CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY OVER THE SE PORTION OF THE CWA. HODOGRAPHS DERIVED FROM REGIONAL PROFILER DATA INDICATE THE GREATER 0-6 KM SHEARS AND HODO LENGTHS EXIST SOUTH OF THE CWA. HAIL APPEARS TO BE THE MAIN THREAT FROM THE STRONGEST ACTIVITY TONIGHT IN THE AMA CWA. I EXPANDED THE LIKELY POPS TO INCLUDE THE ENTIRE CWA FOR TONIGHT. LOW CLOUDS/CONVECTIVE DEBRIS WILL BE SLOW TO MIX OUT TOMORROW BUT HIGH TEMPS SHOULD REACH INTO THE 80S. WARM TEMPS AND AMPLE MOISTURE COMBINED WITH A WEAK UPR LVL LOW WILL ALLOW FOR MORE DEEP MOIST CONVECTION TO DEVELOP IN THE AFTERNOON/EVENING BUT COVERAGE APPEARS TO BE MORE LIMITED COMPARED TO TODAY/TONIGHT...30 POPS FOR NOW. THE UPR LVL LOW WILL MEANDER TO OUR EAST KEEPING THE REGION UNSETTLED AGAIN ON SUNDAY. FOR NEXT WEEK...UPR LVL L-W RIDGING BUILDS OVER THE WRN U.S. PLACING THE CWA UNDER THE ERN RIM OF THE RIDGE AND HENCE UNDER NORTHERLY MID/UPR LVL FLOW. SEVERAL WEAK DISTURBANCES COMBINED WITH AFTERNOON HEATING NECESSITATE LOW POPS EACH DAY THROUGH WED. KEPT THR AND FRI DRY FOR NOW. FCSTID = 05 AMARILLO 58 81 58 82 / 70 30 30 20 BEAVER 62 81 57 82 / 70 30 30 20 BOISE CITY 58 77 55 80 / 70 30 30 20 BORGER 61 80 58 84 / 70 30 30 20 BOYS RANCH 60 80 58 82 / 70 30 30 20 CANYON 59 81 59 83 / 70 30 30 20 CLARENDON 60 83 59 83 / 70 30 30 20 DALHART 58 79 58 81 / 70 30 30 20 GUYMON 59 81 58 82 / 70 30 30 20 HEREFORD 57 83 59 82 / 70 30 30 20 LIPSCOMB 60 81 57 82 / 70 30 30 20 PAMPA 59 82 58 83 / 70 30 30 20 SHAMROCK 61 82 59 83 / 70 30 30 20 WELLINGTON 62 84 61 83 / 70 30 30 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 13, 1:00 PM CDT, 7 hours 10 minutes before
OKZ001>003-TXZ001>020-141200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM AMARILLO TO WELLINGTON. ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW BRIEF TORNADOES ARE POSSIBLE MAINLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT ACROSS OKLAHOMA AND TEXAS PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AFTERNOON THROUGH SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. NUNEZ
In the hours before
Local storm report, Jun 13, 5:55 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.Local storm report, Jun 13, 6:20 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.Local storm report, Jun 13, 6:56 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.Local storm report, Jun 13, 7:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
731 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 13, 7:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.
0735 PM WILDORADO TX 1.00 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0741 PM DUMAS TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.Local storm report, Jun 13, 7:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.
0735 PM WILDORADO TX 1.00 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0741 PM DUMAS TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0745 PM 4E DUMAS TX 1.00 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0756 PM DUMAS TX 1.75 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 57 min |
| Jun 13, 7:16 PM CDT | Flash Flood Warning | AMA | Hemphill | 3 hr |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 63 min |
| Jun 13, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 54 min |
| Jun 13, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 57 min |
| Jun 13, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 63 min |
| Jun 13, 8:38 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 3 hr |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 66 min |
| Jun 13, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 62 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.